Side effects of Pristiq

Posted by Native Floridian @nativefloridian, Jan 7, 2012

Has anyone successfully tapered off Pristiq? If so, what was your plan? I am considering going off this medicine. I take 50 mg per day and have done so for about 2 years. I understand there are very significant withdrawal symptoms and I would like to stop taking Pristiq because it causes my heart to race when the time release happens. I am afraid this medicine may not be good for the heart because the clinical trials state that anyone with a heart condition was not allowed to take it.

Interested in more discussions like this? Go to the Depression & Anxiety group.

@daliea

Hi, I have been taking Pristiq for six years now. My doctor had GeneSight testing done and Pristiq was one of three antidepressants that I can take. I am taking 75mgs. One hundred mgs. I believe is a high dose for Pristiq. Perhaps you need a lower dose. Do not stop taking it on your own,withdrawal is very difficult and could be dangerous. I hope you find the one for you.

Jump to this post

Thank you! I plan to ask my doctor about a decrease in dose this week. I also had the gene testing done and it was in my “green zone”. I previously was on Lexapro which did absolutely nothing and the gene testing showed it in my “red zone”. I’m glad pristiq works well for you!

REPLY
@cmhall1118

Thank you! I plan to ask my doctor about a decrease in dose this week. I also had the gene testing done and it was in my “green zone”. I previously was on Lexapro which did absolutely nothing and the gene testing showed it in my “red zone”. I’m glad pristiq works well for you!

Jump to this post

I am so glad that I was able to share with you,there is no magic pill unfortunately but it helps to get the best medication for your unique body. The journey of pain and depression isn’t easy but it helps to be able to connect with others who are struggling.

REPLY
Please sign in or register to post a reply.
  Request Appointment